MAUDE Adverse Event Report: ESSEX INDUSTRIES, INC. PORTABLE THERAPEUTIC LIQUID OXYGEN SYSTEM; UNIT, LIQUID-OXYGEN, PORTABLE

ESSEX INDUSTRIES, INC. PORTABLE THERAPEUTIC LIQUID OXYGEN SYSTEM; UNIT, LIQUID-OXYGEN, PORTABLE
Model Number 50C-0021-1
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The liquid oxygen system failed, ran completely out of oxygen 90 minutes into a patient fixed wing transport with 90 plus minutes of the transport remaining.The patient was on ecmo, so both the ecmo device and ventilator were using oxygen.The crew had to divert the flight to the closest ecmo capable center and manage the patient on a portable oxygen cylinder on the aircraft until met at the airport.The essex industries, inc 10 liter liquid oxygen convertor system had a pressure release valve/vent failure sometime during the course of the transport and lost all oxygen.Sent back to mfg.For repair.

Brand Name
PORTABLE THERAPEUTIC LIQUID OXYGEN SYSTEM
Common Device Name
UNIT, LIQUID-OXYGEN, PORTABLE
Manufacturer (Section D)
ESSEX INDUSTRIES, INC.
8007 chivvis dr
affton MO 63123
MDR Report Key14073321
Report Number14073321
Device Sequence Number2647373
Product Code BYJ
UDI-Device Identifier10815363020025
UDI-Public10815363020025
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2022
Report Date (Section F) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number50C-0021-1
Device Catalogue Number50C-0021-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer04/11/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA04/06/2022